Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 9, NWS Amarillo, TX

April 25, 2025Deaf Smith County, Texas

NWS Amarillo, TX issued this tornado warning at Apr 25, 2025, 10:29 PM CDT for Deaf Smith County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2025, 10:29 PM CDT (03:29 UTC)
Expired
Apr 25, 2025, 11:00 PM CDT
In force
31 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Deaf Smith County, TX

The radar

The Cannon AFB radar (KFDX), 93 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 10:32 PM CDTTORNADO8 Ene Bootleg, TXFire fighter dispatch reports a tornado viewing from the intersection of FM 1058 and FM 1057.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 10:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

404 
WFUS54 KAMA 260329
TORAMA
TXC117-260400-
/O.NEW.KAMA.TO.W.0009.250426T0329Z-250426T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1029 PM CDT Fri Apr 25 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  South central Deaf Smith County in the Panhandle of Texas...

* Until 1100 PM CDT.

* At 1028 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 10 miles east of Bootleg, or 14 miles west of
  Hereford, and is nearly stationary.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  south central Deaf Smith County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3475 10272 3498 10272 3499 10250 3475 10250
TIME...MOT...LOC 0328Z 258DEG 4KT 3487 10264 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

LFM
1 follow-up statement
108 
WWUS54 KAMA 260337
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1037 PM CDT Fri Apr 25 2025

TXC117-260400-
/O.CON.KAMA.TO.W.0009.000000T0000Z-250426T0400Z/
Deaf Smith TX-
1037 PM CDT Fri Apr 25 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTH
CENTRAL DEAF SMITH COUNTY...

At 1036 PM CDT, a confirmed tornado was located 10 miles east of
Bootleg, or 13 miles west of Hereford, and is nearly stationary.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Law enforcement confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Deaf Smith County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3475 10272 3497 10272 3499 10250 3475 10250
TIME...MOT...LOC 0336Z 258DEG 4KT 3487 10263 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00IN

$$

LFM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 6:36 PM CDT, 3 hours 53 minutes earlier. Its key messages:

  • Issued at 117 PM CDT Fri Apr 25 2025
  • Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible.
  • Strong to severe storm threat is lower but will still be possible on Saturday and Sunday.
  • Daily chances for thunderstorms continues each day through the middle of next week.
Area forecast discussion, Apr 25, 6:36 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
636 PM CDT Fri Apr 25 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 117 PM CDT Fri Apr 25 2025

- Strong to severe thunderstorms will be possible across the
  central and southern Texas Panhandle this afternoon and evening.
  Large hail, damaging winds, a low tornado threat, and heavy
  rainfall will be possible.

- Strong to severe storm threat is lower but will still be
  possible on Saturday and Sunday.

- Daily chances for thunderstorms continues each day through the
  middle of next week.

&&

.SHORT TERM ...
(This evening through Saturday night)
Issued at 117 PM CDT Fri Apr 25 2025

All eyes are on the location of a weak cold front stalling
over the area this afternoon, which will heavily dictate the
northward extent of today's severe weather risk. As of 18z,
satellite and sfc observations have the front analyzed as
bisecting the Texas Panhandle roughly from Boys Ranch to Pampa to
Canadian. Model trends have the front eventually stalling
southward progression just north of the I-40 corridor, which has
left a sufficient warm/moist sector for thunderstorm development
this afternoon. This scenario would present the opportunity for
supercells with all hazards possible across the southern Texas
Panhandle.

Environmentally, our 12z observed sounding depicts an environment
ready to produce severe thunderstorms once we reach convective
temperatures. MUCAPE values >2000 J/kg with steep mid-level lapse
rates, dew pts in the low 60s, and sufficient bulk shear ~30kts,
with a capping inversion at 800mb. Once this warm nose is eroded,
which is already ongoing where clouds are clearing in conjunction
with a sfc circulation over the south central-southwest TX
Panhandle, scattered supercells should develop around 2-4 PM. Even
if the front continues to push further south than currently
anticipated, elevated storms capable of large hail up to tennis
ball size and damaging winds can be expected across the southern
panhandle. Despite lack of stronger mid-level flow to enhance
shear values and upper level synoptic support, backed winds out of
the east are forecast along & ahead of the front, which is where
a low-end tornado threat will exist through the evening hours. As
previously mentioned, abundant moisture with dew pts in the 60s
is in place, helping to lower LCLs for sfc based convection.
Similar to yesterday, forecast soundings and current observations
show low-level shear values to be quite meager initially (<10kt
0-1km shear, <100 0-1km SRH). But also like yesterday, shear
profiles should become slightly more favorable with time
(especially with any right-moving supercells) thanks to backed sfc
winds and an increasing 20-30kt low-level jet through the event.

Showers and storms will fill in across much of the west TX High
Plains later in the evening to overnight hours as a subtle upper
level perturbation arrives within southwest flow aloft. Our focus
will transition to more of a hail and heavy rain concern as a
result through tomorrow, especially with PWATs around 1"
producing heavy rainfall rates and training storms. CAMs have been
fairly consistent highlighting a corridor of 1-2" rainfall
amounts along and south of I-40 by Saturday afternoon, which is
supported by 40-70% probabilities to exceed 1". Flash flooding
will be yet another hazard to keep in mind as the event unfolds
through tomorrow.

Models disagree somewhat on when showers & storms will dissipate
tomorrow afternoon-evening, but the general consensus is for
activity to wane by Saturday night. There is a low chance for
stronger storms to approach our western Panhandles from NM
tomorrow, but confidence in this activity reaching our forecast
area is low given potential ongoing precipitation.

Harrel

&&

.LONG TERM ...
(Sunday through next Thursday)
Issued at 117 PM CDT Fri Apr 25 2025

One more chance for showers and thunderstorms on Sunday for at
least the southeastern half of the combined Panhandles. Although
this is based on the NBM mean that gives widespread 30 PoPs. There
is a bit of skepticism with this though, as the area is progged to
be under the right exit region of an upper level jet. Subsidence
should limit the precipitation chance which the NBM50 supports
with the Panhandles not having any PoPs. The NBM75 only gives
some slight chances for small areas in the east/northeastern
combined Panhandles.

Monday looks dry outside of the far southeastern TX Panhandle
which will have 20 to 30 PoPs at this time. Dry air is looking to
fill in at the surface mixing a dry line well to the east. The
dryline positioning will determine the overall chances for the
southeastern TX Panhandle on Monday. Then on Tuesday precip
chances retreat a bit further west with slight chance PoPs along
the HWY 60 corridor, with higher chances to the southeast. This
will be thanks to a cold front passage.

Under southwest flow aloft Sun and Mon, under the influence of a
upper level ridge, daytime highs are progged to be in the 80s
across the region. Monday night an upper level trough over the
Desert Southwest will propagate towards the combined Panhandles
and should help send a weak cold front from the north on Tue.
North to northeasterly winds Tue will help hold back temps in the
low to mid 70s. Continued influence of the upper level trough may
bring even more widespread 20 to 50 PoPs to the combined
Panhandles for Wed and Thu. Mid to late week may bring the FA
back to more potential moisture but also potential severe storms.
Details are still a bit too fuzzy, this far out, on the severe
threat at this time to know exactly how much of a threat will
exist.

36

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Fri Apr 25 2025

Showers and thunderstorms are now arriving at KAMA, and should
become more widespread later this evening into the overnight
hours. KDHT and KGUY will have chances for showers over the
terminals and perhaps some thunder, but higher confidence resides
in the low ceilings and reduced visibility. Even once showers and
storms clear out tomorrow morning-afternoon, low ceilings will
linger until towards the end of the period. Winds will stay out of
the east southeast at 10-20 kts throughout the period.

Harrel

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                55  70  56  85 /  90  80  50  30
Beaver OK                  49  66  53  84 /  60  80  50  30
Boise City OK              45  67  51  84 /  70  60  30  10
Borger TX                  55  73  57  88 /  80  80  50  30
Boys Ranch TX              53  73  56  87 /  80  80  50  20
Canyon TX                  55  71  56  85 /  80  80  50  20
Clarendon TX               55  69  56  81 /  90  90  50  30
Dalhart TX                 47  69  51  84 /  80  70  40  10
Guymon OK                  47  67  52  86 /  70  80  40  20
Hereford TX                54  72  56  86 /  80  80  50  20
Lipscomb TX                53  68  56  82 /  70  80  40  30
Pampa TX                   54  69  57  82 /  80  80  50  30
Shamrock TX                56  70  57  80 /  90  90  50  30
Wellington TX              57  71  57  81 /  80  90  50  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 4 AM CDT Saturday for TXZ011>013-016>020-317.

OK...None.
&&

SHORT TERM...38
LONG TERM....36
AVIATION...38
Hazardous weather outlook, Apr 25, 2:22 PM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
222 PM CDT Fri Apr 25 2025

OKZ001>003-TXZ001>020-317-260730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
222 PM CDT Fri Apr 25 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

A Tornado Watch is in effect until 10 PM tonight for the southern
Texas Panhandle. Large hail, damaging winds, and a couple
tornadoes will be possible.

A Flash Flood Watch is in effect for the southern Texas Panhandle
from 5 PM to 3 AM tonight for the risk of excessive rainfall from
tonight's thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms may be possible across some parts
of the Panhandles on Saturday and Sunday. The primary hazards
with any severe storms will be large hail and damaging winds.

There are continued chances for thunderstorms each day from Monday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Apr 25, 5:26 PM CDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
526 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Hail             9 N Bootleg             34.96N 102.82W
04/25/2025  M2.00 Inch       Deaf Smith         TX   Broadcast Media

            Broadcast media report of several golf ball
            to hen egg sized hailstones along TX Highway
            214 received via live stream.

&&
Local storm report, Apr 25, 6:12 PM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
612 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     Hail             5 W Bootleg             34.83N 102.90W
04/25/2025  E1.75 Inch       Deaf Smith         TX   Public

            Picture submitted via social media; time
            estimated based on radar.

&&

PAV
Local storm report, Apr 25, 6:56 PM CDT, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
656 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Hail             10 N Amarillo           35.35N 101.83W
04/25/2025  E1.00 Inch       Potter             TX   Broadcast Media

            Picture submitted via social media; a few
            inches of accumulating hail ranging from
            nickels to quarters.

&&

PAV
Special weather statement, Apr 25, 7:24 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
724 PM CDT Fri Apr 25 2025

TXZ007-012-260100-
Potter TX-Moore TX-
724 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL POTTER AND SOUTH CENTRAL
MOORE COUNTIES THROUGH 800 PM CDT...

At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Valley De Oro, or 17 miles northwest of Amarillo,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Valley De Oro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.

&&

LAT...LON 3538 10217 3544 10216 3567 10186 3546 10166
      3527 10207
TIME...MOT...LOC 0023Z 233DEG 23KT 3540 10205

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

LFM
Special weather statement, Apr 25, 7:25 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Amarillo TX
725 PM CDT Fri Apr 25 2025

TXZ013-260100-
Carson TX-
725 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON COUNTY
THROUGH 800 PM CDT...

At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Panhandle, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Carson
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.

&&

LAT...LON 3541 10163 3549 10162 3560 10147 3537 10130
      3533 10156 3533 10162
TIME...MOT...LOC 0025Z 238DEG 10KT 3540 10157

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

LFM
Local storm report, Apr 25, 9:23 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
923 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     Hail             7 N Bootleg             34.93N 102.82W
04/25/2025  E1.00 Inch       Deaf Smith         TX   Trained Spotter

&&

PAV

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:19 PM CDTAreal Flood AdvisoryAMAOldham, Potter3 hr
Apr 25, 7:24 PM CDTSpecial Weather StatementAMAPotter36 min
Apr 25, 7:25 PM CDTSpecial Weather StatementAMACarson35 min
Apr 25, 7:28 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAPotter47 min
Apr 25, 7:49 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADeaf Smith56 min
Apr 25, 8:38 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADeaf Smith67 min
Apr 25, 8:55 PM CDTFlash Flood WarningAMADeaf Smith3 hr
Apr 25, 9:38 PM CDTSevere Thunderstorm WarningAMADeaf Smith67 min
Apr 25, 10:01 PM CDTTornado WarningAMADeaf Smith29 min
Apr 25, 10:59 PM CDTFlash Flood WarningAMADeaf Smith4 hr
Apr 25, 10:59 PM CDTTornado WarningAMADeaf Smith31 min
Apr 25, 11:29 PM CDTSevere Thunderstorm WarningAMADeaf Smith46 min
Apr 25, 11:34 PM CDTTornado WarningAMARandall26 min
Apr 25, 11:36 PM CDTTornado WarningAMADeaf Smith24 min
Apr 25, 11:43 PM CDTFlash Flood WarningAMADeaf Smith, Randall3 hr
Apr 25, 11:51 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall54 min
Apr 26, 12:01 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall11 min
Apr 26, 12:04 AM CDTTornado WarningAMARandall26 min
Apr 26, 12:12 AM CDTFlash Flood WarningAMAArmstrong, Carson, Potter, Randall3 hr
Apr 26, 12:17 AM CDTTornado WarningAMADeaf Smith, Randall9 min
Apr 26, 12:28 AM CDTTornado WarningAMACarson14 min
Apr 26, 12:40 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall65 min
Apr 26, 1:01 AM CDTTornado WarningAMARandall29 min
Apr 26, 1:03 AM CDTFlash Flood WarningAMAArmstrong, Deaf Smith, Randall4 hr
Apr 26, 1:20 AM CDTTornado WarningAMACarson25 min
Apr 26, 1:32 AM CDTFlash Flood WarningAMACarson, Gray4 hr
Apr 26, 3:23 AM CDTAreal Flood AdvisoryAMAArmstrong, Collingsworth, Donley4 hr
Apr 26, 4:09 AM CDTSevere Thunderstorm Warning Considerable damage threatAMACollingsworth, Wheeler66 min
Apr 26, 5:19 AM CDTRiver Flood WarningAMAArmstrong3 hr
Apr 26, 5:37 AM CDTRiver Flood AdvisoryAMACollingsworth18 hr
Apr 26, 6:13 AM CDTAreal Flood AdvisoryAMAPotter, Randall4 hr

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.